Alert archive / Rhode Island / Flash Flood Warnings in 2018
Flash Flood Warning 32, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 18, 2018, 1:31 PM EDT for 5 counties in Rhode Island; Bristol County, Plymouth County, Massachusetts. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2018, 1:31 PM EDT (17:31 UTC)
- Expired
- Sep 18, 2018, 5:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bristol County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 2:38 PM EDT | FLASH FLOOD | Raynham, MA | ORCHARD STREET FLOODED AND IMPASSABLE |
| Sep 18, 2:54 PM EDT | FLASH FLOOD | New Bedford, MA | I-195 WESTBOUND AT COGGESHALL STREET RAMP IS FLOODED AND IMPASSABLE |
| Sep 18, 2:54 PM EDT | FLASH FLOOD | Plymouth, MA | WATER STREET IS FLOODED AND IMPASSABLE |
| Sep 18, 2:57 PM EDT | FLASH FLOOD | Plymouth, MA | IN THE AREA OF 234 LONG POND ROAD IS FLOODED AND IMPASSABLE |
| Sep 18, 3:39 PM EDT | HEAVY RAIN 2.81 | Taunton, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
297
WGUS51 KBOX 181731
FFWBOX
MAC005-023-RIC001-003-005-007-009-182130-
/O.NEW.KBOX.FF.W.0032.180918T1731Z-180918T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
131 PM EDT TUE SEP 18 2018
The National Weather Service in Boston/Norton has issued a
* Flash Flood Warning for...
Southern Plymouth County in southeastern Massachusetts...
Bristol County in southeastern Massachusetts...
Washington County in Rhode Island...
Newport County in Rhode Island...
Kent County in Rhode Island...
Southern Providence County in Rhode Island...
Bristol County in Rhode Island...
* Until 530 PM EDT.
* At 129 PM EDT Doppler radar indicated thunderstorms producing
heavy rain moving towards and across the warned area, which
includes southeast Massachusetts and central to southern Rhode
Island. Radar estimates rainfall rates of up to 1 to 3 inches per
hour with the thunderstorms. As a result, significant urban and
poor drainage flash flooding is expected during this afternoon.
Some small streams may also rise out of their banks.
* Some locations that will experience flooding include...
Providence, New Bedford, Fall River, Warwick, Cranston, Pawtucket,
Plymouth, Taunton, East Providence, Coventry, Dartmouth, North
Providence, South Kingstown, West Warwick, Johnston, Bridgewater,
North Kingstown, Newport, Bristol and Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding will occur quickly and could become life threatening for
those who try to drive through flooded roads or underpasses. Find
alternate routes and avoid flooded areas.
&&
LAT...LON 4131 7183 4142 7180 4177 7179 4204 7066
4198 7063 4189 7051 4184 7052 4177 7062
4177 7061 4167 7067 4171 7068 4172 7070
4166 7070 4163 7079 4158 7081 4157 7087
4159 7088 4155 7092 4144 7141 4141 7144
$$
NMB1 follow-up statement
601
WGUS71 KBOX 182140
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
540 PM EDT TUE SEP 18 2018
MAC005-023-RIC001-003-005-007-009-182147-
/O.EXP.KBOX.FF.W.0032.000000T0000Z-180918T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Plymouth MA-Bristol MA-Washington RI-Newport RI-Kent RI-
Providence RI-Bristol RI-
540 PM EDT TUE SEP 18 2018
...THE FLASH FLOOD WARNING FOR SOUTHERN PLYMOUTH...BRISTOL...
WASHINGTON...NEWPORT...KENT...SOUTHERN PROVIDENCE AND BRISTOL
COUNTIES HAS EXPIRED...
The heavy rain has ended. Any lingering flooding will gradually
receded over the next hour or so. Please continue to heed any
remaining road closures.
LAT...LON 4131 7183 4142 7180 4177 7179 4204 7066
4198 7063 4189 7051 4184 7052 4177 7062
4177 7061 4167 7067 4171 7068 4172 7070
4166 7070 4163 7079 4158 7081 4157 7087
4159 7088 4155 7092 4144 7141 4141 7144
$$
BelkWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 10:11 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 18, 10:11 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1011 AM EDT Tue Sep 18 2018
.SYNOPSIS...
The remnants of Florence will bring heavy rainfall along with
the threat for flash flooding today. High pressure will build
south from eastern Canada with a gusty northeast wind Wednesday
and Thursday. A warm front will lift north Thursday night, with
southerly winds bringing mild temperatures on Friday. A cold
front will sweep across the region Friday night, with mainly
dry but cooler conditions for the upcoming weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM Update...
Flash Flood Threat...
Already 2-4" of rainfall across northern MA! PWAT field
confirming remnants of Florence moving across the area with
PWATs up to 2.1 inches across CT/RI into eastern MA. Just as
impressive are dew pts now in the mid 70s (75F at IJD-EWB-
OWD!!!) Thus area of rain moving into a tropical environment.
Latest runs of the HRRR show this area of torrential rain over
northern MA holding together and maintaining its intensity as it
slides southward into tropical airmass and better instability
across CT/RI and southeast MA later this morning and afternoon.
Thus will continue with Flash Flood Watches for these areas.
Expect rainfall rates on the order of 1-2" per hour at times as
this torrential rainfall band over northern MA slides southward.
Tornado threat...
Bulk of heavy showers on the cool side of the boundary in the
northerly flow. Concern will be farther south in the warm sector
across CT/RI and south of the MA Pike where some low level
(0-3km) CAPE exist along with EHI (storm rotation maximized
where CAPE & SRH overlap) around 1. Risk of an isolated tornado
is very low in this area but not zero especially with frontal
wave developing and increasing low level shear in the presence
of low LCLs and high dew pts. Low level instability will be key.
Previous Discussion...
* Heavy rainfall and flash flood threat today *
* Low risk for a very localized tornado this morning *
Remnants of Florence will bring heavy rainfall today within
tropical environment with PWATs exceeding 2 inches, but
uncertainty remains in the location of the max QPF. GFS/NAM
focus heaviest rainfall across northern MA with much less near
the coast. WRF-ARW/NMM also show a max near MA/NH/VT border but
have a secondary max across eastern CT/RI and SE MA. HREF heavy
rainfall probs focus heaviest rainfall across northern MA.
Low level frontal boundary and assocd strong convergence will
initially focus heavy rain across northern MA this morning, then
axis of heavier rain will shift southward this afternoon as the
low level front moves south. It does appear the convergence
weakens a bit as the front moves south this afternoon. However,
models indicate better instability south of the Pike this
afternoon with CAPES up to 1000 J/kg so potential for a few
t-storms with heavy rainfall rates across eastern CT/RI and SE
MA, although this may be more localized. Will continue flash
flood watches with greatest risk likely across northern MA where
HREF indicating highest probs of 3+ inches of rain. Expected
rainfall of 1-3 inches, heaviest northern MA where locally
higher amounts possible, but amounts could be less than an inch
near the south coast.
Regarding severe weather threat, MUCAPES forecast to increase
up to 500 J/kg toward 12z. Already seeing convective elements
developing across eastern PA/NJ where instability is greater.
Will have to watch this convection closely as it lifts NE. While
deep layer shear is marginal, approaching low level jet will
lead to increasing low level shear so will have to watch any
convection for possible rotating storms. RAP 0-1km shear
increases to 25-30 kt with 0-1km helicity 200-300 units. Given
tropical environment with high dewpoints in the 70s and low
LCLs, there is a low risk for an isolated tornado this morning
across the interior if enough instability can be generated.
However, instability may be the missing ingredient as the low
level jet and resulting shear may be moving out of the area
before sufficient instability develops. Will monitor closely.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Showers and heavy rainfall threat will move south of the coast
this evening followed by a mostly dry night. However, areas of
drizzle may develop overnight in eastern New Eng as NE flow
develops. There is a strong signal for stratus and fog
overspreading the region from the Gulf of Maine.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...
* Fast wind flow aloft will bring changeable conditions into
next weekend
* A warm front pushes north Thu night, followed by a cold front
late Fri night into early Sat
* Below normal temperatures through mid week, then briefly mild
late week before a return to cool readings
Overview...
H5 short wave will push E through around midday Wednesday.
There may be a few leftover showers or some spotty drizzle
during the morning, then conditions should improve though it
will remain cool with a gusty northeasterly wind. Mid level
ridging builds across the Great Lakes into south central
Canada, keeping a general W-NW steering flow in place across
the northeast through most of this period. High pressure builds
across through mid week, bringing dry conditions but a
persistent onshore wind flow that will keep temperatures below
normal.
A short wave rides eastward in the fast flow aloft by late this
week, with a warm front approaching Thu night into Fri. A few
showers may push into NW Mass Thu night with the front, but most
of the precip looks to remain out of the region. Winds will
shift to southerly by around daybreak Friday. Dewpoints will
increase as well, so there could be some patchy fog developing
during the early morning hours Fri. Will see mild temps, with
readings topping off in the 70-75 degree range Fri afternoon.
However, with the mid level ridge pushing across the region,
will see another cold front approach Fri night, bringing
scattered showers and possibly a few thunderstorms.
The front pushes offshore Sat morning, with another large high
building out of central Canada. This will bring another shot of
dry but cool conditions through the upcoming weekend into early
next week.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
14z update...
Torrential rainfall at times today with hourly rainfall rates on
the order of 1-2 inches per hour at times. Significant wind
shift from SSW to NNW moving across the region from NW to SE
today. Mainly MVFR but IFR at times. Earlier discussion below.
=================================================================
Through Today...Moderate confidence.
Variable conditions, mainly IFR-LIFR across central and N Mass
in -RA with areas of +RA, ranging to MVFR and even some low end
VFR conditions across SE Mass at 11Z. As more organized precip
shifts E-NE across the region this morning, will see more
widespread MVFR-IFR conditions as RA/+RA. Isold +TSRA initially
focused across western and northern MA this morning will move
south toward the coast through the afternoon. Conditions may
improve to VFR aft 18z western MA and CT Valley. Risk of LLWS
over SE New England.
Tonight...Moderate confidence.
Continued MVFR-IFR CIGS across central and eastern New Eng with
VFR in the west. Rain near the south coast will move offshore
in the evening. IFR stratus will redevelop and overspread
eastern New Eng from the Gulf of Maine after midnight within
developing N-NE flow. Areas of drizzle and fog also possible.
KBOS Terminal...Moderate confidence in TAF. Should see mainly
MVFR CIGS/VSBYS through the remainder of the morning push, then
should lower to IFR as heavier RA/+RA moves in, probably by
15Z-17Z. Still uncertain on exact timing of the lower
conditions.
KBDL Terminal...Moderate confidence in TAF. Uncertainty lies
with the exact timing of onset of heaviest showers and lower
conditions.
Outlook /Wednesday through Saturday/...
Wednesday: Mainly VFR, with local IFR possible. Breezy.
Wednesday Night through Thursday: Mainly VFR, with local MVFR
possible. Breezy.
Thursday Night: Mainly VFR, with local IFR possible. Slight
chance SHRA.
Friday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.
Friday Night: Mainly VFR, with local IFR possible. Breezy.
Slight chance SHRA, patchy BR.
Saturday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
10 AM update...
SSW winds 15-20 kt with gusts up to 25 kt but wind shift line
slipping southward down the NH/ME coastline with a wind shift to
the NNE with gusts up to 25 kt. Torrential downpours in showers
thru the afternoon. Previous discussion below.
=================================================================
Today...Moderate confidence.
Modest low level jet will result in S-SW wind gusts increasing
to 25 kt, especially over south coastal waters with building
seas to 5 ft. SCA headlines will continue. Bands of heavy
showers and isolated thunderstorms are expected with the
remnants of Florence. Fog patches are possible too...both which
may reduce vsbys for mariners at times.
Tonight...Moderate confidence.
Winds shift to N then NE, increasing to 15-25 kt late tonight,
especially over eastern MA waters. Vsbys may be reduced in fog
at times.
Outlook /Wednesday through Saturday/...
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas up to 5 ft. Patchy fog.
Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas.
Thursday through Thursday Night: Winds less than 25 kt. Areas
of seas approaching 5 ft.
Friday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Seas up to 5 ft.
Friday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Slight chance of rain
showers, patchy fog. Areas of visibility 1 to 3 nm.
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ002>004.
MA...Flash Flood Watch through late tonight for MAZ002>019-026.
RI...Flash Flood Watch through late tonight for RIZ001>004.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for ANZ231>235-
237-254>256.
Small Craft Advisory until 1 PM EDT this afternoon for ANZ236.
Small Craft Advisory until 8 AM EDT Wednesday for ANZ250.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC/Nocera/EVT
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/Nocera/EVT
MARINE...KJC/Nocera/EVTHazardous weather outlook, Sep 18, 3:31 AM EDT, 10 hours before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 331 AM EDT Tue Sep 18 2018 CTZ002>004-MAZ002>019-026-RIZ001>004-190745- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI- 331 AM EDT Tue Sep 18 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ020>024-RIZ005>008-190745- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI- 331 AM EDT Tue Sep 18 2018 This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-190745- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 331 AM EDT Tue Sep 18 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday... There may be a period of N-NE wind gusts close to gale force across the open waters south and east of Cape Cod and the islands from late Wednesday morning through the afternoon. Gale headlines may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Sep 18, 11:22 AM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1122 AM EDT TUE SEP 18 2018
CTZ004-MAZ012-013-016>019-RIZ001-002-181615-
Windham CT-Southern Worcester MA-Eastern Plymouth MA-
Northern Bristol MA-Western Norfolk MA-Eastern Norfolk MA-
Western Plymouth MA-Northwest Providence RI-Southeast Providence RI-
1122 AM EDT TUE SEP 18 2018
...LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS...
At 1120 AM EDT, Doppler radar was tracking a line of showers and
embedded thunderstorms from near Hull to Walpole and Putnam.
Movement was east at 35 mph.
Wind gusts to 40 mph and torrential rainfall will accompany these
storms as they head across northern Rhode Island and eastern
Massachusetts through 1230 PM.
Locations impacted include...
Providence, Brockton, Quincy, Cranston, Pawtucket, Taunton, Weymouth,
East Providence, Woonsocket, Braintree, Cumberland, Randolph, North
Providence, Franklin, Johnston, North Attleborough, Norwood,
Stoughton, Bridgewater and Marshfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these showers and storms approach. Winds may be
strong enough to produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4179 7140 4188 7205 4211 7130 4230 7086
4230 7084 4227 7080 4227 7076 4226 7074
4221 7070 4218 7071 4207 7063
TIME...MOT...LOC 1520Z 274DEG 28KT 4230 7087 4212 7125 4190 7190
JWDSpecial weather statement, Sep 18, 12:07 PM EDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1207 PM EDT TUE SEP 18 2018 CTZ004-MAZ012-RIZ001-181630- Windham CT-Southern Worcester MA-Northwest Providence RI- 1207 PM EDT TUE SEP 18 2018 ...HEAVY SHOWER WITH STRONG GUSTY WINDS... At 1205 PM EDT, Doppler radar was tracking a heavy shower over Putnam, or 15 miles north of Plainfield, moving east at 45 mph. Winds in excess of 40 mph were likely occurring with this shower. Some thunder is possible. Locations impacted include... Woonsocket, Smithfield, Burrillville, Uxbridge, North Smithfield, Glocester, Putnam, Thompson, Blackstone, Douglas, Woodstock, Pomfret and Millville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. It may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4189 7196 4194 7198 4206 7155 4192 7149 TIME...MOT...LOC 1605Z 255DEG 39KT 4193 7190 Field
Local storm report, Sep 18, 12:08 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1208 PM EDT TUE SEP 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM FLASH FLOOD LYNNFIELD 42.54N 71.04W
09/18/2018 ESSEX MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS AT MAIN STREET AT LOWELL
STREET
1107 AM TSTM WND DMG NAHANT 42.43N 70.92W
09/18/2018 ESSEX MA AMATEUR RADIO
TREE DOWN AT CASTLE AND PHILLIPS STREET
1108 AM TSTM WND DMG SAUGUS 42.47N 71.02W
09/18/2018 ESSEX MA AMATEUR RADIO
SEVERAL TREES DOWN ON RIVERSIDE COURT
1110 AM TSTM WND DMG SAUGUS 42.47N 71.02W
09/18/2018 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON BALLARD STREET
&&
EVENT NUMBER BOX1804569
EVENT NUMBER BOX1804570
EVENT NUMBER BOX1804571
EVENT NUMBER BOX1804572
LECSpecial weather statement, Sep 18, 12:36 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1236 PM EDT TUE SEP 18 2018
CTZ002>004-RIZ001-181715-
Hartford CT-Tolland CT-Windham CT-Northwest Providence RI-
1236 PM EDT TUE SEP 18 2018
...LINE OF STRONG THUNDERSTORMS IN NORTHEAST CONNECTICUT...
At 1235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eastford to near East Hampton. Movement was
east at 35 mph.
Winds in excess of 40 mph and heavy rain will accompany these
storms.
Locations impacted include...
Mansfield, Windham, Plainfield, Willimantic, Killingly, Burrillville,
Coventry, North Smithfield, Glocester, Hebron, Putnam, Thompson,
Brooklyn, Woodstock, Lebanon, Marlborough, Columbia, Canterbury,
Foster and Ashford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4191 7212 4199 7156 4164 7192 4166 7216
4171 7224 4169 7227 4167 7227 4164 7233
4161 7233 4160 7234 4160 7238 4159 7239
4160 7241 4159 7242 4159 7246
TIME...MOT...LOC 1635Z 254DEG 33KT 4188 7210 4158 7243
FIELDLocal storm report, Sep 18, 12:57 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1257 PM EDT TUE SEP 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM FLASH FLOOD NEWTON 42.33N 71.21W
09/18/2018 MIDDLESEX MA AMATEUR RADIO
SECTION OF BEACON STREET IN THE AREA OF 85 BEACON
STREET CLOSED DUE TO FLOODING
1100 AM FLASH FLOOD WALTHAM 42.39N 71.24W
09/18/2018 MIDDLESEX MA AMATEUR RADIO
AREA OF 840 WINTER STREET IS FLOODED AND IMPASSABLE
1103 AM FLASH FLOOD WALTHAM 42.39N 71.24W
09/18/2018 MIDDLESEX MA AMATEUR RADIO
LEXINGTON STREET PRIOR TO RIVER FOREST FLOODED AND
IMPASSABLE
1103 AM FLASH FLOOD WALTHAM 42.39N 71.24W
09/18/2018 MIDDLESEX MA AMATEUR RADIO
WINTER STREET BY DUFFYS POND IS FLOODED AND IMPASSABLE.
CAR STUCK IN FLOOD WATERS.
1106 AM FLASH FLOOD DANVERS 42.57N 70.95W
09/18/2018 ESSEX MA AMATEUR RADIO
SECTION OF ROUTE 114 IN BOTH DIRECTIONS ARE FLOODED AND
IMPASSABLE
1107 AM FLASH FLOOD ARLINGTON 42.42N 71.16W
09/18/2018 MIDDLESEX MA AMATEUR RADIO
HAMILTON ROAD AT LAKE HILL FLOODED AND IMPASSABLE
1108 AM FLASH FLOOD HAMILTON 42.62N 70.87W
09/18/2018 ESSEX MA AMATEUR RADIO
WALNUT STREET AND RAILROAD AVE FLOODED AND IMPASSABLE
1108 AM FLASH FLOOD WATERTOWN 42.37N 71.18W
09/18/2018 MIDDLESEX MA AMATEUR RADIO
ROAD FLOODED AT 103 SUMMER STREET
1235 PM FLASH FLOOD BELLINGHAM 42.09N 71.47W
09/18/2018 NORFOLK MA AMATEUR RADIO
CAROLINE DRIVE IS FLOODED AND IMPASSABLE. WATER UP TO
CAR BUMPER.
1238 PM FLASH FLOOD NORWOOD 42.19N 71.20W
09/18/2018 NORFOLK MA AMATEUR RADIO
ROUTE 1 AT PLEASANT STREET IS CLOSED DUE TO FLOODING
&&
EVENT NUMBER BOX1804573
EVENT NUMBER BOX1804574
EVENT NUMBER BOX1804575
EVENT NUMBER BOX1804576
EVENT NUMBER BOX1804577
EVENT NUMBER BOX1804578
EVENT NUMBER BOX1804579
EVENT NUMBER BOX1804580
EVENT NUMBER BOX1804581
EVENT NUMBER BOX1804582
LECSpecial weather statement, Sep 18, 12:58 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1258 PM EDT TUE SEP 18 2018
MAZ017>020-RIZ001>005-181800-
Eastern Plymouth MA-Northern Bristol MA-Southern Bristol MA-
Western Plymouth MA-Northwest Providence RI-Bristol RI-
Eastern Kent RI-Western Kent RI-Southeast Providence RI-
1258 PM EDT TUE SEP 18 2018
...GUSTY WINDS OUT AHEAD OF THUNDERSTORMS IN SOUTHEAST
MASSACHUSETTS AND EASTERN RHODE ISLAND...
At 1254 PM EDT, Doppler radar was tracking strong wind gusts to 30
to 40 mph along a line extending from near Duxbury to Scituate.
Movement was south at 10 mph. The winds were well out ahead of
thunderstorms which were farther to the north.
Winds in excess of 30 mph can be expected. There will also be
pockets of minor urban and poor drainage flooding.
Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, Plymouth, Taunton, East
Providence, Coventry, North Providence, West Warwick, Johnston,
Bridgewater, Marshfield, Attleboro, Middleborough, Norton, Somerset,
Pembroke, Barrington and Swansea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches. Do not attempt
to drive through flooded waters.
&&
LAT...LON 4165 7154 4180 7163 4208 7064 4201 7058
4198 7063 4194 7053
TIME...MOT...LOC 1654Z 044DEG 8KT 4207 7067 4179 7163
FieldThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:21 AM EDT | Special Weather Statement | BOX | Providence | 54 min |
| Sep 18, 11:22 AM EDT | Special Weather Statement | BOX | Providence | 53 min |
| Sep 18, 11:23 AM EDT | Flash Flood Warning | BOX | Providence | 4 hr |
| Sep 18, 12:07 PM EDT | Special Weather Statement | BOX | Providence | 23 min |
| Sep 18, 2:07 PM EDT | Special Weather Statement | BOX | Bristol, Newport, Washington | 38 min |
| Sep 18, 3:14 PM EDT | Areal Flood Warning | BOX | Providence | 3 hr |
| Sep 18, 7:54 AM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 81 min |
| Sep 18, 8:52 AM EDT | Flash Flood Warning | BOX | Franklin, Hampshire, Middlesex, Worcester | 4 hr |
| Sep 18, 9:09 AM EDT | Special Weather Statement | BOX | Hampden, Worcester | 36 min |
| Sep 18, 9:32 AM EDT | Special Weather Statement | BOX | Essex, Middlesex | 88 min |
| Sep 18, 9:50 AM EDT | Special Weather Statement | BOX | Hampden, Worcester | 85 min |
| Sep 18, 10:12 AM EDT | Special Weather Statement | BOX | Essex | 48 min |
| Sep 18, 10:17 AM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 4 hr |
| Sep 18, 10:34 AM EDT | Special Weather Statement | BOX | Essex | 41 min |
| Sep 18, 10:45 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 30 min |
| Sep 18, 10:56 AM EDT | Special Marine Warning | BOX | 64 min | |
| Sep 18, 10:58 AM EDT | Flash Flood Warning | BOX | Hampden, Hampshire, Worcester | 4 hr |
| Sep 18, 11:00 AM EDT | Tornado Warning | BOX | Essex | 15 min |
| Sep 18, 11:07 AM EDT | River Flood Warning | BOX | Worcester | 9 hr |
| Sep 18, 11:09 AM EDT | Special Marine Warning | BOX | 66 min | |
| Sep 18, 11:58 AM EDT | Special Marine Warning | BOX | 62 min | |
| Sep 18, 12:20 PM EDT | Special Marine Warning | BOX | 25 min | |
| Sep 18, 12:32 PM EDT | Areal Flood Warning | BOX | Franklin, Hampshire, Middlesex, Worcester | 4 hr |
| Sep 18, 12:49 PM EDT | Special Marine Warning | BOX | 86 min | |
| Sep 18, 12:58 PM EDT | Special Weather Statement | BOX | Plymouth | 62 min |
| Sep 18, 1:10 PM EDT | Special Marine Warning | BOX | 80 min | |
| Sep 18, 2:01 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 4 hr |
| Sep 18, 2:27 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 33 min |
| Sep 18, 2:31 PM EDT | Special Marine Warning | BOX | 44 min | |
| Sep 18, 2:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Sep 18, 3:04 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 41 min |
| Sep 18, 3:05 PM EDT | Flash Flood Warning | BOX | Barnstable | 115 min |
| Sep 18, 3:22 PM EDT | Special Marine Warning | BOX | 53 min | |
| Sep 18, 3:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Sep 18, 4:01 PM EDT | Small Craft Advisory | BOX | 60 hr |
Nearby
Flash Flood Warnings in Rhode Island, 2018Flash Flood Warnings in Massachusetts, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.